Alert archive / Arkansas / Special Weather Statements in 2012

Special Weather Statement, NWS Memphis, TN

July 19, 2012Woodruff County, Arkansas

NWS Memphis, TN issued this special weather statement at Jul 19, 2012, 2:20 PM CDT for Woodruff County, Arkansas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2012, 2:20 PM CDT (19:20 UTC)
Expired
Jul 19, 2012, 3:00 PM CDT
In force
40 min
Issued by
NWS Memphis, TN

County Woodruff County, AR

The radar

The Memphis radar (KNQA), 111 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 7.3 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2012-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1380 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2012-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1380 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
1490 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

809 
WWUS84 KMEG 191920
SPSMEG

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
220 PM CDT THU JUL 19 2012

ARZ035-048-192000-
CROSS AR-ST. FRANCIS AR-
220 PM CDT THU JUL 19 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 300 PM CDT FOR...

  SOUTHWESTERN CROSS COUNTY IN EASTERN ARKANSAS...
  NORTHWESTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING WINDS TO 50 MPH WAS LOCATED 5 MILES 
WEST OF FAIR OAKS AT 220 PM CDT...MOVING SOUTHEAST AT 10 MPH.

PEOPLE IN CROSS AND ST. FRANCIS COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.

&&

LAT...LON 3501 9106 3502 9105 3522 9105 3531 9105
      3531 9104 3501 9089 3497 9115 3501 9115
TIME...MOT...LOC 1920Z 334DEG 7KT 3520 9111

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Jul 19, 12:55 PM CDT, 1 hour 25 minutes earlier.

Area forecast discussion, Jul 19, 12:55 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1255 PM CDT THU JUL 19 2012

.UPDATE...
UPDATED FOR AVIATION.

&&

.PREV DISCUSSION... /ISSUED 1045 AM CDT THU JUL 19 2012/

UPDATE...

GOING FORECAST LOOKS GOOD THIS MORNING. TEMPERATURES AND DEW
POINTS HAVE REBOUNDED QUICKLY WITH MANY AREAS NORTH OF I-40
APPROACHING OR EXCEEDING 90 AT 10 AM. THERMAL RIDGE BUILDING IN
ACROSS NERN AR AND NWRN TN SHOULD ALLOW TEMPERATURES TO RISE INTO
THE 100S THIS AFTERNOON WITH LITTLE DEW POINT MIXING EXPECTED
GIVEN SUCH A MOISTURE-LADEN AIRMASS. THUS...NO CHANGES TO THE
HEADLINES ARE ANTICIPATED ATTM...BUT WILL LIKELY BE EXTENDING
THEM INTO FRIDAY WITH THE AFTERNOON PACKAGE ISSUANCE.

SPC MESOANALYSIS INDICATES MUCH LOWER CAPE THIS MORNING AND A MUCH
STRONGER CAP THANKS TO OVERNIGHT CONVECTION CONTAMINATION. ANOTHER
OUTFLOW IS APPROACHING THE MEMPHIS METRO AS OF THIS WRITING FROM
CONVECTION ACROSS CENTRAL MO. A FEW STORMS HAVE BEEN FIRING OVER
TALLAHATCHIE COUNTY...WHICH IS IN AN AREA OF WEAKER CAPPING. THINK
STORMS WILL RE-FIRE THIS AFTERNOON AND EXPAND EASTWARD...BUT IT
MAY TAKE SEVERAL MORE HOURS TO DESTABILIZE THINGS SUFFICIENTLY.

BORGHOFF

PREV DISCUSSION... /ISSUED 308 AM CDT THU JUL 19 2012/

A FEW LEFTOVER SHOWERS FROM THIS EVENINGS CONVECTION REMAIN
ACROSS NORTH MISSISSIPPI. THE SHOWERS CONTINUE TO PUSH SOUTH AS
THEY DISSIPATE THUS ONLY EXPECT THEM TO REMAIN IN THE CWA FOR
ANOTHER HOUR OR TWO.

NONE OF THE MODELS INITIALIZED WELL THUS CONFIDENCE IN THIS FORECAST
IS PRETTY LOW. A FRONTAL BOUNDARY CURRENTLY STRETCHES FROM CENTRAL
KANSAS TO THE GREAT LAKES. A LINE OF SHOWERS AND THUNDERSTORMS ARE
OCCURRING JUST AHEAD OF THE FRONT. ALL OF THE MODELS SEEM TO
POINT AT THIS BOUNDARY AS BEING THE PRIMARY FOCUS OF RAIN CHANCES
THROUGH FRIDAY EVENING. IN FACT THE 12Z NAM BRINGS THE LINE OF
CONVECTION INTO NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL AND
NORTHWEST TENNESSEE BY LATE THIS AFTERNOON INTO EARLY THIS
EVENING. UNTIL THEN TRYING TO PINPOINT WHEN AND WHERE CONVECTION
WILL FIRE IS PRETTY HARD. THERE ARE SEVERAL LEFTOVER OUTFLOW
BOUNDARIES FROM THIS EVENINGS CONVECTION LEFT ACROSS THE CWA. ANY
ONE OF THESE COULD SET OFF SOME SHOWERS AND THUNDERSTORMS. IN
ADDITION...MODELS PINPOINT AT MUCH OF NORTH MISSISSIPPI FOR
DEVELOPMENT...DUE TO THE POSITION OF THE UPPER RIDGE. THUS WILL
GO WITH 20 POPS THIS MORNING ACROSS THE ENTIRE CWA. FOR THIS
AFTERNOON...WILL CONTINUE WITH LIKELYS ACROSS NORTHEAST
MISSISSIPPI WHILE LEAVING THE REST OF THE CWA WITH CHANCE POPS.
ALTHOUGH WILL BUMP UP NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL
FROM 30 POPS TO 40 POPS. A FEW STORMS COULD BE STRONG TO SEVERE.

ANOTHER TROUBLE SPOT IN THE FORECAST IS TEMPERATURES...YESTERDAYS
TEMPERATURES WERE WAY ABOVE GUIDANCE. THIS ALLOWED HEAT INDICES TO
ACTUALLY REACH 110 DEGREES...HEAT WARNING CRITERIA IN A FEW
LOCATIONS. WOULD THINK THIS WOULD OCCUR AGAIN TODAY BUT ONE OF THE
LEFTOVER OUTFLOW BOUNDARIES WENT THROUGH MEMPHIS AND JACKSON THIS
EVENING. TEMPERATURES ARE NOW RUNNING THREE TO SIX DEGREES COOLER
AT 1 AM CDT THAN THEY WERE 24 HOURS AGO. IN ADDITION...DEWPOINTS HAVE
ALSO DROPPED. ABUNDANT HIGH CLOUDS WILL ALSO INHIBIT TEMPERATURES
FROM RECOVERING QUICKLY THIS MORNING. THUS WILL GO WITH GUIDANCE
AND GO 98 DEGREES FOR A HIGH IN MEM THIS AFTERNOON. FOR MKL WILL
GO ONE DEGREE ABOVE AND GO WITH A HIGH OF 95 DEGREES. NOW
NORTHEAST ARKANSAS IS A DIFFERENT STORY...OUTFLOW BOUNDARIES HAVE
NOT AFFECTED JONESBORO OR WALNUT RIDGE THUS TEMPERATURES ARE
EXACTLY WHERE THEY WERE LAST NIGHT AT THIS TIME OR RUNNING UP TO
TWO DEGREES WARMER. DEWPOINTS HAVE NOT DROPPED AS MUCH AT WALNUT
RIDGE AND ARE ACTUALLY HIGHER AT JONESBORO THAN LAST NIGHT AT THIS
TIME. EXPECT THERE MAY BE SOME DEWPOINT POOLING AHEAD OF THE FRONT
THIS AFTERNOON. SO THINK NORTHEAST ARKANSAS AND THE MISSOURI
BOOTHEEL MAY BE ON TARGET TO REACH HEAT WARNING CRITERIA AGAIN
TODAY. WILL ISSUE AN EXCESSIVE HEAT WARNING AS A RESULT.
ELSEWHERE...WILL KEEP ONGOING HEAT ADVISORY GOING.

TONIGHT INTO FRIDAY...MODELS INDICATE A LINE OF CONVECTION AHEAD OF
THE APPROACHING FRONT WILL PUSH SOUTHWARD THROUGH THE CWA AND SHOULD
EXIT THE CWA BY FRIDAY AFTERNOON POSSIBLY AS EARLY AS FRIDAY NOON
TIME. HOW MUCH THE LINE STAY INTACT IS A DIFFERENT STORY. THE GFS
MAINTAINS THE LINE THROUGHOUT THE OVERNIGHT HOURS WHILE THE NAM SHOWS
IT DWINDLING AS THE NIGHT PROGRESSES. FOR NOW WILL CONTINUE WILL GO
WITH A RANGE OF 30-50 POPS FOR TONIGHT AND WILL LEAVE POPS MAINLY
FOR JUST NORTH MISSISSIPPI ON FRIDAY. INDICATIONS ARE THAT DRIER AIR
WILL BEGIN TO FILTER INTO NORTHERN PORTIONS OF THE CWA ON FRIDAY SO
DO NOT THINK HEAT ADVISORIES WILL BE NEEDED DESPITE EXPECTING SIMILAR
TEMPERATURES FOR HIGHS.

FRIDAY NIGHT THROUGH SUNDAY NIGHT...EXPECT MAINLY DRY CONDITIONS
THROUGH THE PERIOD AS THE UPPER RIDGE TRIES TO REBUILD IN FROM THE
NORTH AND WEST. NORTHEAST WINDS WILL KEEP DRIER AIR IN THE MIDSOUTH
THROUGH AT LEAST SATURDAY NIGHT. ON SUNDAY...SFC WINDS WILL SWITCH
AROUND TO THE SOUTH AND HIGHER DEWPOINTS WILL BEGIN TO FILTER BACK
INTO THE CWA. LOWS WILL RANGE FROM THE UPPER 60S TO THE MID 70S WITH
HIGHS IN THE LOWER TO UPPER 90S.

MONDAY THROUGH WEDNESDAY...UPPER RIDGE WEAKENS SLIGHTLY MONDAY AND
TUESDAY WHICH MAY ALLOW FOR SOME DIURNAL CONVECTION BUT BY WEDNESDAY
THE RIDGE SEEMS TO RESTRENGTHEN. HIGHS ON MONDAY WILL BE IN THE
LOWER TO MID 90S BUT BY WEDNESDAY EXPECT TEMPERATURES BACK IN THE
MID TO UPPER 90S. LOWS WILL BE IN THE LOWER TO MID 70S.

KRM

&&

.AVIATION...
18Z TAFS

OUTFLOW BOUNDARY THAT MOVED THROUGH THE MIDSOUTH LAST EVENING FROM
THE EAST HAS RESULTED IN AN INITIALLY MORE STABLE LOWER ATMOSPHERE
TO START THE 18Z TAF PERIOD. THE REMNANTS OF THIS BOUNDARY EXTENDED
FROM NEAR TUP...WESTWARD TO 50SM SOUTH OF MEM... TO 70SM SW OF JBR.

BEST TSRA CHANCE WILL BE OVER NORTH MS... SOUTH OF MEM THIS
AFTERNOON. ISOLATED TSRA WILL BE POSSIBLE BEHIND THIS BOUNDARY...
INCLUDING NEAR MEM AFTER 20Z...ONCE CONVECTIVE TEMPS ARE REACHED.

12Z NAM AND 13Z HRRR MODELS SUGGEST A SECONDARY BANDED AREA OF
SHRA/TSRA MOVING SOUTH THROUGH MEM IN THE 01Z TO 03Z TIME FRAME.
THIS ACTIVITY WOULD BE A SOUTHERN PROGRESSION OF PREFRONTAL
SHRA/TSRA THAT WAS OBSERVED ACROSS SOUTH CENTRAL MO AT MIDDAY.
THERE IS SOME DOUBT WHETHER FORCING WILL BE SUFFICIENT TO
OVERCOME A STRENGTHENING CONVECTIVE CAP FOLLOWING SUNSET. GIVEN
MODEL CONSENSUS...HAVE INCLUDED A SHORT TEMPO FOR EARLY EVENING
PERIOD AT MEM.

PWB

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM 100  79 100  78 /  40  40  20  10
MKL  97  76  96  72 /  40  50  20  10
JBR 103  79 100  75 /  40  30  10   0
TUP  94  76  93  77 /  40  50  40  30

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR CLAY-
     CRAIGHEAD-GREENE-LAWRENCE-MISSISSIPPI-POINSETT-RANDOLPH.

     HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CRITTENDEN-CROSS-
     LEE AR-PHILLIPS-ST. FRANCIS.

MO...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR DUNKLIN-
     PEMISCOT.

MS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR COAHOMA-DESOTO-
     QUITMAN-TATE-TUNICA.

TN...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CROCKETT-DYER-
     FAYETTE-GIBSON-HAYWOOD-LAKE-LAUDERDALE-MADISON-OBION-SHELBY-
     TIPTON-WEAKLEY.

&&
Hazardous weather outlook, Jul 19, 3:28 AM CDT, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
328 AM CDT THU JUL 19 2012

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-201200-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
328 AM CDT THU JUL 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
INTO THIS EVENING AHEAD OF AN APPROACHING COLD FRONT. THE MAIN
THREATS WILL BE DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL.

AN EXCESSIVE HEAT WARNING HAS BEEN ISSUED FOR NORTHEAST ARKANSAS
AND THE MISSOURI BOOTHEEL THROUGH 7 PM CDT. A HEAT ADVISORY
REMAINS IN EFFECT GENERALLY ALONG AND WEST OF A LINE FROM AROUND
JACKSON TENNESSEE TO CLARKSDALE MISSISSIPPI THROUGH 7PM CDT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AFTERNOON HEAT INDICES OF 105 DEGREES OR GREATER MAY OCCUR AGAIN
ON TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON THIS AFTERNOON INTO THIS EVENING.

KRM

In the hours before

Special weather statement, Jul 19, 2:20 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
220 PM CDT THU JUL 19 2012

ARZ035-048-192000-
CROSS AR-ST. FRANCIS AR-
220 PM CDT THU JUL 19 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 300 PM CDT FOR...

  SOUTHWESTERN CROSS COUNTY IN EASTERN ARKANSAS...
  NORTHWESTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING WINDS TO 50 MPH WAS LOCATED 5 MILES
WEST OF FAIR OAKS AT 220 PM CDT...MOVING SOUTHEAST AT 10 MPH.

PEOPLE IN CROSS AND ST. FRANCIS COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.

&&

LAT...LON 3501 9106 3502 9105 3522 9105 3531 9105
      3531 9104 3501 9089 3497 9115 3501 9115
TIME...MOT...LOC 1920Z 334DEG 7KT 3520 9111

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 3:32 PM CDTSpecial Weather StatementMEGBenton28 min
Jul 19, 3:42 PM CDTSpecial Weather StatementMEGMarshall33 min
Jul 19, 4:23 PM CDTSpecial Weather StatementMEGMarshall37 min
Jul 19, 4:42 PM CDTSpecial Weather StatementMEGChickasaw33 min
Jul 19, 4:43 PM CDTSpecial Weather StatementMEGMonroe32 min
Jul 19, 4:58 PM CDTSevere Thunderstorm WarningMEGChickasaw, Lee, Monroe, Pontotoc32 min
Jul 19, 5:05 PM CDTSpecial Weather StatementMEGPontotoc, Union25 min
Jul 19, 5:29 PM CDTSevere Thunderstorm WarningMEGChickasaw, Lee, Monroe, Pontotoc46 min
Jul 19, 5:36 PM CDTFlash Flood WarningMEGChickasaw, Lee, Monroe, Pontotoc3 hr
Jul 19, 6:29 PM CDTFlash Flood WarningMEGCalhoun, Chickasaw, Pontotoc3 hr
Jul 18, 7:18 PM CDTSevere Thunderstorm WarningMEGMadison42 min
Jul 18, 7:27 PM CDTSevere Thunderstorm WarningMEGCarroll, Chester, Decatur, Henderson24 min
Jul 19, 3:15 AM CDTExcessive Heat WarningMEGClay, Craighead, Greene, Lawrence, Mississippi, Poinsett and 1 more16 hr
Jul 19, 2:30 PM CDTSevere Thunderstorm WarningMEGCross, St. Francis29 min
Jul 19, 3:15 PM CDTSpecial Weather StatementMEGSt. Francis30 min
Jul 19, 3:35 PM CDTSpecial Weather StatementMEGSt. Francis25 min
Jul 19, 4:56 PM CDTSpecial Weather StatementMEGClay49 min
Jul 19, 5:26 PM CDTSevere Thunderstorm WarningMEGClay49 min

Nearby

Special Weather Statements in Arkansas, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.